TOTAL KNEE REPLACEMENT

Hi, Just had total knee replacement 8th Nov. I really wonder if I would have this done again. I had already lower back problems and trouble with feet osteoarthritis and nerve pain. Since the op my back and feet have been twice as bad and I have a spasmodic pain just below my knee so sudden it makes me almost shout out. I have not slept due to be unable to to get comfortable in bed with the pain. When the tablets supplied b the hospital ran out my husband rang our GP and I was given Naproxen twice daily it helps a little but burns my stomach badly. It is quite frightening and I try to do the exercises as much a possible as I worry I won't walk properly again. I can still only do the stairs in the way they teach you and cannot begin to do them normally. I can only just in the last 2 days lift my operated leg a fraction off the floor has anyone else been this slow? So worried

11 Replies

oldestnewest
  • I had a total knee replacement almost a year ago.. It is a very slow healing process don't get discouraged it does get better.. It took me about 3 months before I started to see the light at the end of the tunnel. Constant pain is common especially at night ..it takes a full year to heal just make sure to do your physio and you will gradually see improvements. Hope this helps

  • Hi Ninas4,

    I guess I'm a little impatient I just cannot wait to have one problem less!

  • Hi unfortunately it is not a quick recovery. My hip replacement I was back to work in 8 weeks so i was expecting the same with the knee. You have a long way to go but it's worth it in the end.

  • I've had both and they told me after the knee that the hip would be "a piece of cake." Wasn't exactly true, but lots easier than knee. 2nd hip was even easier due to now having one good knee (and the other not too bad) and one good hip already and having gotten in better shape. It does take time and effort but gets better if you work at it.

  • Slow down hubby has had both knees done,You are only 13days after surgery . The first month should only be doing your phiso,eating well, resting . As for pain naproxen was not good for him he had tramadol . A surgeon told me knee surgery was was harder on body then hip .

    This is not a race

  • Following hip replacement 6 months ago I had muscle spasms & severe pain in lower back and knee ( mod/ severe arthritis in knee) for at least 3 months.

    Totally agree with Nina, Physio and lots of gentle movement is really important and will help but don't be disheartened it takes time for the body to heal. Has your Dr suggested taking a PPI to assist with medication? Omeprazol is usually prescribed. Good luck

  • Hi Molly, I have not seen my doctor the naproxen I was given was prescribed over the phone and my husband collected it for me. He tried to give m co-codamol but these make me feel quite horrible and dizzy. I do not know what a PPI is but I am being taken to nurse for removal of stitches today so I will ask the nurse about this and thank you

  • i also had a tkr on the 15th of nov. im 6 weeks post op and still in pain. thought it would be getting better now. physio im doing 4 times a day, but it goes stiff and very painful not long after. maybe im getting impatient too. swelling is a problem at night and sleeping isnt great due to not getting comfortable. lower back pain is awful too. probably due to not walking properly. aggghhh im fed up now. supposed to be having my other one done in 3 months, dont think i could go through this again.

  • For swelling and pain especially at night, use ice packs and elevate your leg above your heart a few times a day for 20 minutes or so, or according to doctor's or pt's instructions. And don't be afraid to ask either or both questions if it isn't helping enough.

  • if you are taking naproxen, you are also supposed to take before hand once a day lansoprazole to protect your stomach

  • am going to try to go without the Naproxen in a couple of days as they do make my tummy feel like it's on fire. I was not offered anything else for protection of my stomach but that's the doctors here shove some tablets at you and out of the door!